MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMA MOD TIB TRAY CEM SZ2; SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US PFC SIGMA MOD TIB TRAY CEM SZ2; SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY
Model Number 86-6022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Post-op infection.This case is from the health authority.It was reported that the patient underwent right knee arthroplasty.During the operation, an anterior median incision of the right knee was selected, about 10 cm in length, the skin and subcutaneous tissue were incised, and then dissociated bilaterally along the deep subfascial space to expose the anterior knee joint and the rectus femoris tendon.Incision of the suprapatellar bursa and articular capsule along the medial side of the rectus femoris tendon, the medial border of the patella to the medial tibial tubercle, turn the patella laterally.Resection of osteophytes, synovium, infrapatellar fat pad, medial and lateral meniscus, anterior and posterior cruciate ligament; distal femoral osteotomy was performed by intramedullary localization, valgus 7 degree osteotomy.Tibial plateau osteotomy was performed by extramedullary localization.Vertical rods were parallel to the long axis of tibia when viewed in anteroposterior and lateral position.The initial thickness of osteotomy was 10 mm, and the osteotomy plane was kept at 3 degree retroversion.After osteotomy, the balance of the extension gap was tested.The 10 mm gap block was used to test the good extension gap.The distal femur was rotated for 3 degrees for quadrilateral osteotomy.The distal femur, anterior condylar, posterior and anteroposterior oblique osteotomy were performed sequentially.After osteotomy, the balance of flexion-extension gap was measured, the flexion-extension tension of knee joint was adjusted, and the superficial and deep layers of medial soft tissue and medial collateral ligament were loosened to ensure the balance of soft tissue in the internal and external space.After cleaning the bone fragments with high pressure pulse irrigator, the no.3 femoral prosthesis and the no.2 tibial prosthesis were fixed with bone cement, and a 10 mm spacer was installed.Reduction and examination of knee joint flexion and extension is good, irrigation of the wound cavity, patella movement track is good, resection of the patella edge hyperosteogeny, electrocautery peripheral edge.Rinsed with saline.The mixture of "ropivacaine + betamethasone" was injected around the knee joint for analgesia, the joint cavity was washed, and the tourniquet was loosened for hemostasis.The surgery was completed.After the surgery, the patient suffered from wound infection.Secondary debridement and suture were given to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PFC SIGMA MOD TIB TRAY CEM SZ2
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12868764
Report Number1818910-2021-26283
Device Sequence Number3707788
Product Code JWH
UDI-Device Identifier10603295216773
UDI-Public10603295216773
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K884796
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86-6022
Device Catalogue Number866022
Device Lot Number9726570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC SIGMA MOD TIB TRAY CEM SZ2; UNK KNEE TIBIAL INSERT SIGMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale